Home | Quick Search | Advanced Search | Bibliography submission | Bibliography submission using bibtex | Bibliography submission using bibtex file | Links | Help | Internal

Details:

   
TitleUsing symmetries in the eigenvalue method for polynomial systems
Author(s) Robert M. Corless, Karin Gatermann, Ilias S. Kotsireas
TypeArticle in Journal
AbstractOne way of solving polynomial systems of equations is by computing a Gröbner basis, setting up an eigenvalue problem and then computing the eigenvalues numerically. This so-called eigenvalue method is an excellent bridge between symbolic and numeric computation, enabling the solution of larger systems than with purely symbolic methods. We investigate the case that the system of polynomial equations has symmetries. For systems with symmetry, some matrices in the eigenvalue method turn out to have special structure. The exploitation of this special structure is the aim of this paper. For theoretical development we make use of SAGBI bases of invariant rings. Examples from applications illustrate our new approach.
ISSN0747-7171
URL http://www.sciencedirect.com/science/article/pii/S0747717109000911
LanguageEnglish
JournalJournal of Symbolic Computation
Volume44
Number11
Pages1536 - 1550
Year2009
NoteIn Memoriam Karin Gatermann
Edition0
Translation No
Refereed No
Webmaster